CSN Login
Members Online: 5

You are here

Immunotherapy side effects

abita's picture
abita
Posts: 649
Joined: Dec 2017

I signed a paper yesterday to get tested to see if I am a fit for a clinical trial that has a chemo drug and an immunotherapy drug. There is that possiblility with immunotherapy, very rare, but still there, of it causing your immune system to attack your organs. For those of you who have taken immunotherapy, how do you remind yourself that it is a rare side effect and the potential reward is worth it when reading that long list of what could happen?

 

 

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

I've never been told that so it wasn't a worry for me. Mine attacks the skin mostly as there is a protein in the skin that's also present in the tumours and tells the body to attack it. I've been on it (I think) five times now and have yet to complete a session. I always get a side effect. But, it's very effective so we keep using it. And the side effects are a lot better than that crap Folfox. 

Hmm, now I wonder if the fistulas in my bladder and colon were because it attacked my organs. I suspected that it had to be from the immunotherapy. I've also had sepsis while on it. And it has attacked my crotch so badly that I couldn't continue. But the last time I was on it it didn't do that. It's a weird type of 'chemo' and it seems to have different issues every time, or my body responds to it differently every time. But because it works so well there's nothing else I'm willing to try. I'm supposed to get six rounds every time but have never had more than four due to sde effects. So I think the new protocal is going to be four.

Mostly it just gives me a rash and makes some areas a bit raw like behind my knees. For some reason I always get hangnails and they will get infected. Weird. I think everyone gets soething different as a response. 

But I love the idea that it tells my body to fight the cancer instead of just filling me with poison and hoping it gets to enough cancer cells. It makes me feel tough and strong.

Jan

abita's picture
abita
Posts: 649
Joined: Dec 2017

Which drug is that? By works so well, do you mean it shrinks all of your tumors? 

I do like the idea of less side effects in general. 

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

I'm on Vectibix/Panitumumab. They have my tumour in a freezer in storage somewhere and they tested it to see if it would help and it did. Oddly, it works on all of the tumours except one, unless something has changed. They're hoping that the one will respond one of these times. It's in a bad spot so it's concerning. Shows how weird cancer can be. And unpredictable. It's one where the side effects can really vary. The one that I think most people get, no matter what, is the rash on the face, scalp, neck, shoulders, back, and chest. It looks like a bad case of acne but it's not actually pimples. I pop them sometimes but sometimes they just won't. I have no scarring from them whatsoever. Within a couple of weeks of ending chemo they start disappearing, become red marks for a bit and then are gone like they were never there. I have Rx cream for the itching I get on my back and use epsom salts and Aveeno oatmeal bath stuff. It helps but the cream is what really helps. It even gets in my ears and inside my nose which is unpleasant. 

Jan

 

Doc_Now_Patient's picture
Doc_Now_Patient
Posts: 1
Joined: Oct 2019

In addition to the rash and itching which I've been able to manage through a complex regimen of antihistamines, bath and CervaVe cream  I've had debilitating chaffing after round 3  Vectibix.    Compression gear with long legs  and arms have been a God send.  They are Lycra compression and tight ( that's the key ).   Any other tips I'm all ears. 

Subscribe to Comments for "Immunotherapy side effects"